Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 6, 2012, 6:33 PM EDT for Mathews County, Middlesex County, Virginia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2012, 6:33 PM EDT (22:33 UTC)
- Expired
- Aug 6, 2012, 7:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mathews County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:40 PM EDT | TSTM WND DMG | Mathews, VA | LARGE TREE DOWNED AND BLOCKING HIGHWAY 14 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS51 KAKQ 062233
SVRAKQ
VAC115-119-062300-
/O.NEW.KAKQ.SV.W.0153.120806T2233Z-120806T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EDT MON AUG 6 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MATHEWS COUNTY IN EASTERN VIRGINIA...
EXTREME SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
* UNTIL 700 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MATHEWS...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOBJACK AROUND 640 PM EDT.
BAVON AROUND 655 PM EDT.
NEW POINT COMFORT AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PORT
HAYWOOD...LABAN...PEARY AND NEW POINT.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE STRAIGHT LINE WINDS CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
IN ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3735 7626 3731 7626 3730 7627 3732 7631
3736 7636 3751 7642 3755 7631 3749 7626
3745 7624 3737 7624
TIME...MOT...LOC 2232Z 317DEG 12KT 3744 7630
WIND...HAIL 60MPH <.75IN
$$
052 follow-up statements
782
WWUS51 KAKQ 062248
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 PM EDT MON AUG 6 2012
VAC119-062257-
/O.CAN.KAKQ.SV.W.0153.000000T0000Z-120806T2300Z/
MIDDLESEX VA-
648 PM EDT MON AUG 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN MIDDLESEX
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3735 7626 3731 7626 3730 7627 3732 7631
3736 7636 3745 7639 3749 7626 3745 7624
3737 7624
TIME...MOT...LOC 2247Z 315DEG 12KT 3739 7625
$$
VAC115-062300-
/O.CON.KAKQ.SV.W.0153.000000T0000Z-120806T2300Z/
MATHEWS VA-
648 PM EDT MON AUG 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MATHEWS COUNTY UNTIL 700 PM EDT...
AT 644 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR MATHEWS...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BAVON AROUND 655 PM EDT.
NEW POINT COMFORT AROUND 700 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3735 7626 3731 7626 3730 7627 3732 7631
3736 7636 3745 7639 3749 7626 3745 7624
3737 7624
TIME...MOT...LOC 2247Z 315DEG 12KT 3739 7625
WIND...HAIL 60MPH <.75IN
$$017
WWUS51 KAKQ 062258
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
658 PM EDT MON AUG 6 2012
VAC115-062308-
/O.EXP.KAKQ.SV.W.0153.000000T0000Z-120806T2300Z/
MATHEWS VA-
658 PM EDT MON AUG 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR MATHEWS COUNTY WILL EXPIRE AT
700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS. HOWEVER GUSTY WINDS TO 40 MPH AND
HEAVY RAINFALL ARE STILL POSSIBLE OVER EXTREME SOUTHEASTERN MATHEWS
COUNTY WITH THIS THUNDERSTORM.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3735 7626 3731 7626 3730 7627 3732 7631
3736 7636 3745 7639 3749 7626 3745 7624
3737 7624
TIME...MOT...LOC 2258Z 315DEG 12KT 3736 7622
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:19 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 6, 3:19 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 319 PM EDT MON AUG 6 2012 .SYNOPSIS... A COLD FRONT SETTLES SOUTH THROUGH THE MID ATLANTIC REGION THIS AFTERNOON AND TONIGHT...STALLS ACROSS NORTHERN NORTH CAROLINA TUESDAY...THEN DISSIPATES DURING WEDNESDAY. ANOTHER COLD FRONT APPROACHES FROM THE WEST LATE FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... A COOL FRONT WILL SLOWLY CROSS THE AREA THIS AFTERNOON INTO THIS EVENING AND BE ACCOMPANIED BY SOME WEAK SHORTWAVE ENERGY. EXPECT CONVECTION TO BECOME FOCUSED INTO LINEAR SEGMENTS ALONG THE FRONT. BEST THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON HAS BEEN ACROSS SRN VA/NRN NC WHERE SOME CLEARING OCCURRED LATE THIS MORNING/EARLY AFTERNOON. BEST THUNDERSTORM CHANCES WILL BE IN A GENERAL LINE FROM WAL-RIC-FVX AND POINTS SOUTH. HOWEVER...ADDITIONAL CLEARING CAN BE SEEN NORTH OF THIS LINE ON VISIBLE SATELLITE (AS OF 215 PM) SO THIS AREA SHOULD SEE SOME THUNDERSTORMS INTO THIS EVENING AS WELL. LOCALLY HEAVY RAINFALL DUE TO PWATS AROUND 2 INCHES AND TRAINING OF STORMS MAY CREATE LOCALIZED FLOODING ISSUES...ESPECIALLY IN AREAS OF POOR DRAINAGE. THIS CONTINUES TO BE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT. LOCALLY GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE UNDER STRONGER STORM CORES. 12Z MODEL RUNS ALL INDICATE LINGERING SHOWERS AND STORMS INTO THE OVERNIGHT HOURS BUT THEY SHOULD REMAIN FOCUSED ALONG AND AHEAD OF THE FRONTAL BOUNDARY AS IT SAGS DOWN OVER EXTREME SE PORTIONS OF THE AREA AND THE CAROLINAS BY TUESDAY MORNING. PLENTY OF CLOUD COVER TONIGHT WILL INSULATE OVERNIGHT TEMPERATURES...KEEPING LOWS IN THE MID- UPPER 70S (LOW-MID 70S FAR NORTHWEST ZONES). && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS PREVIOUSLY MENTIONED...THE FRONT WILL STALL OVER EXTREME SE PORTIONS OF THE AREA AND CAROLINAS BY TUESDAY MORNING THROUGH EARLY WEDNESDAY. THE FRONT THEN DISSIPATES OFF THE MID ATLANTIC COAST THROUGH THE DAY WEDNESDAY. BEST THUNDERSTORM CHANCES TUESDAY AFTERNOON WILL REMAIN OVER EXTREME SRN/SE VA AND NE NC AND CONTINUE THROUGH TUESDAY NIGHT WITH LOCALLY HEAVY RAIN POSSIBLE. PRECIP IS EXPECT TO DIMINISH TO LOW-END CHANCE TO SLIGHT CHANCE POPS (20-30 PERCENT)...ESPECIALLY ESE AREAS...INTO WED. ANOTHER SHORTWAVE STREAMS INTO THE AREA ON THURSDAY THUS INCREASING PRECIP/THUNDERSTORM CHANCES BY THURSDAY AFTERNOON. OTHERWISE...PARTLY TO MOSTLY CLOUDY AND HUMID CONDITIONS EXPECTED ACROSS MUCH OF THE REGION THROUGH THURSDAY. HIGH TEMPS ON TUE AND WED WILL BE IN THE MID-UPPER 80S...LOW TEMPS IN THE UPPER 60S TO MID 70S. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... LONG TERM PERIOD WILL FEATURE CONTINUED CHC FOR RAIN AS AN UPR-LVL TROF REMAINS OVER THE EASTERN CONUS. SFC LO PRES AND AN ASSOCIATED COLD FRNT APPROACH FROM THE WEST FRI...WITH DEEP MOISTURE...A PRE-FRONTAL TROF...AND RFQ OF AN UPR-LVL JET LEADING TO A GOOD CHC FOR SHWRS/TSTMS FRI INTO FRI NGT. STRONG STORMS ARE POSSIBLE AS WELL DUE TO STRONG FORCING...SHEAR...AND DEVELOPING LLJ. FROPA MAY BE DELAYED UNTIL SAT SO WILL CONTINUE CHC POPS THRU THE DAY SAT...WITH POPS DECREASING SAT NGT AND SUN. HI PRES BLDS IN BEHIND THE FRNT ERLY NEXT WEEK WITH POPS CAPPED AT 20%. TEMPS NEAR NORMAL THRU THE PERIOD. HIGHS IN THE M80S-L90S. LOWS IN THE M60S-M70S. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS CONTINUE EARLY THIS AFTN ACROSS ALL TAF SITES WITH SCT SHWRS/TSTMS BEGINNING TO DEVELOP OFF TO THE WEST. WINDS GENERALLY LGT AND SOUTHWESTERLY AS A WEAK COLD FRNT DROPS INTO THE FA TDY AND SLOWLY DISSIPATES THRU TUE. WITH CHC FOR TSTMS LATER THIS AFTN WILL GO WITH VCTS STARTING AT 19/20Z AT ALL TAF SITES (EXCEPT SBY WHERE THUNDER IS LESS LIKELY)...TRANSITIONING TO JUST VCSH AFTER 02Z WITH THE LOSS OF DAYTIME HEATING. PRECIP MAY BE LOCALLY HEAVY AT TIMES AND BRING CIGS/VSBYS DOWN TO MVFR/LOCALLY IFR. PRECIP AND LOWER VSBYS/CIGS MAY LINGER THRU ERLY TUE...PARTICULARLY ACRS SE VA/NE NC...AND THIS AREA WILL ALSO SEE HIGHER CHANCES FOR SHRA/TSRA TUE AFTN/EVNG. LESS COVERAGE OF SHRA/TSRA WED-THU...AGAIN MAINLY CONFINED TO MID AFTN-EVNG HRS. PRECIP CHANCES INCREASE AGAIN FRI-SAT WITH THE APPROACH OF ANOTHER COLD FRONT. && .MARINE... NO MARINE HEADLINES NEC FOR THE NEXT FEW DAYS. WEAK FRNTAL BNDRY CURRENTLY DROPPING INTO THE AREA FROM THE NW...WILL STALL AND DISSIPATE THRU WED. WEAK PRES GRADIENT ASSOCIATED WITH THE FRNT SO WINDS MAINLY SW AOB 10 KT...UP TO AROUND 15 KT AT TIMES. WAVES 1-2 FT AND SEAS 2-3 FT. S/SW WINDS SLOWLY INCREASE THU-FRI-SAT AHEAD OF THE NEXT (STRONGER) COLD FRNT WITH SCA CONDITIONS POSSIBLE. SEAS WILL BUILD FROM 3-4 FT FRI TO 4-5 FT SAT. QUIET MARINE CONDITIONS RETURN SUN INTO MON AS SFC HI PRES BLDS IN FROM THE WEST BEHIND THE FRNT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...AJZ/TMG NEAR TERM...BMD SHORT TERM...BMD/TMG LONG TERM...MAS AVIATION...LKB/MAS MARINE...MAS
Hazardous weather outlook, Aug 6, 2:53 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 253 PM EDT MON AUG 6 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-071900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 253 PM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF AND ALONG A COLD FRONT WILL PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON THROUGH TONIGHT. SOME STORMS MAY CAUSE LOCALIZED FLOODING PROBLEMS... ESPECIALLY IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-071900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 253 PM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEROSA
In the hours before
Special weather statement, Aug 6, 5:13 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT MON AUG 6 2012
VAZ089>091-093-094-062215-
ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK
VA-
513 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN HAMPTON ROADS...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS...ORIENTED FROM
9 MILES WEST OF FORT EUSTIS TO BEACONSDALE...OR FROM SURRY TO
NEWPORT NEWS...MOVING EAST AT 20 MPH. THE SHOWERS AND THUNDERSTORMS
WILL BE NEAR...
OYSTER POINT AROUND 520 PM EDT...
HOG ISLAND GAME RESERVE AROUND 525 PM EDT...
PATRICK HENRY FIEL AROUND 530 PM EDT...
TABB AROUND 535 PM EDT...
POQUOSON AROUND 540 PM EDT...
NEWPORT NEWS GOLF CLUB AROUND 545 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3702 7647 3708 7654 3704 7658 3700 7654
3696 7665 3705 7688 3719 7666 3705 7666
3704 7659 3707 7656 3713 7664 3720 7664
3722 7662 3721 7640 3708 7630
05Special weather statement, Aug 6, 5:20 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 520 PM EDT MON AUG 6 2012 VAZ070-071-062205- CHESTERFIELD-HENRICO- 520 PM EDT MON AUG 6 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CHESTERFIELD...HENRICO AND CITY OF RICHMOND COUNTIES... AT 520 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BEACH...OR ABOUT 8 MILES EAST OF MOSELEY...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BEACH...POCAHONTAS STATE PARK...CHESTERFIELD...CENTRALIA...DREWRYS BLUFF...AND... BELLWOOD. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3754 7739 3734 7734 3735 7766 3745 7769 SCALORA
Special weather statement, Aug 6, 5:53 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT MON AUG 6 2012
VAZ085-086-062230-
MATHEWS-MIDDLESEX-
553 PM EDT MON AUG 6 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MIDDLESEX AND MATHEWS
COUNTIES THROUGH 630 PM EDT...
AT 553 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM GWYNN TO AMBURG...OR ALONG A LINE EXTENDING FROM
DELTAVILLE TO 5 MILES SOUTHWEST OF DELTAVILLE...MOVING SOUTHEAST AT
10 MPH.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3743 7625 3753 7641 3757 7631 3756 7629
3755 7630 3754 7629 3748 7625 3744 7624
05Special weather statement, Aug 6, 5:53 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT MON AUG 6 2012
NCZ017-102-VAZ097-098-062230-
CHESAPEAKE-EASTERN CURRITUCK-VIRGINIA BEACH-WESTERN CURRITUCK-
553 PM EDT MON AUG 6 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CURRITUCK...CITY OF
VIRGINIA BEACH AND CITY OF CHESAPEAKE COUNTIES THROUGH 630 PM EDT...
AT 553 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER MUNDEN...OR ABOUT 7 MILES NORTH OF
CURRITUCK...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE...KNOTTS ISLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3640 7588 3642 7587 3642 7586 3644 7590
3647 7591 3648 7598 3655 7602 3648 7602
3645 7600 3642 7591 3637 7591 3645 7617
3668 7614 3665 7589 3633 7581
SCALORASpecial weather statement, Aug 6, 5:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
556 PM EDT MON AUG 6 2012
NCZ030-031-062235-
BERTIE-CHOWAN-
556 PM EDT MON AUG 6 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BERTIE AND CHOWAN COUNTIES
THROUGH 635 PM EDT...
AT 556 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ASKEWVILLE...OR ABOUT 7 MILES NORTH OF WINDSOR...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEMEAD...WAKELON...
MIDWAY...MOUNT GOULD...AND...GOOSE POND...COLERAIN...AND...
EDENHOUSE...VALHALLA...AND...MACEDONIA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3616 7702 3625 7676 3624 7672 3621 7675
3614 7675 3611 7672 3622 7672 3627 7668
3628 7664 3604 7656 3603 7666 3605 7669
3610 7669 3611 7673 3602 7670 3599 7697
SCALORASpecial weather statement, Aug 6, 6:12 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT MON AUG 6 2012
NCZ016-017-102-062300-
CAMDEN NC-EASTERN CURRITUCK NC-WESTERN CURRITUCK NC-
612 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMDEN AND
SOUTHEASTERN CURRITUCK COUNTIES...
AT 605 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WATERLILY TO OLD TRAP...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN WILL OCCUR WITH THESE
STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THESE STORMS WILL BE NEAR AYDLETT AROUND 620
PM...POPLAR BRANCH AROUND 630 PM...GRANDY AROUND 650 PM AND
JARVISBURG AROUND 700 PM.
LAT...LON 3612 7587 3625 7593 3626 7595 3620 7595
3616 7591 3616 7597 3624 7609 3640 7600
3639 7591 3629 7587 3634 7583 3637 7585
3637 7581 3624 7577 3622 7581 3627 7584
3623 7585 3612 7579 3608 7583
FORECASTER: JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:21 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 24 min |
| Aug 6, 1:27 PM EDT | Special Weather Statement | AKQ | Prince George, Surry, York, City of Williamsburg | 33 min |
| Aug 6, 1:46 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Lunenburg, Mecklenburg, Prince Edward, Southampton and 1 more | 59 min |
| Aug 6, 2:10 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 50 min |
| Aug 6, 2:12 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 48 min |
| Aug 6, 2:14 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 31 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 5 more | 73 min |
| Aug 6, 2:49 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 26 min |
| Aug 6, 2:52 PM EDT | Special Weather Statement | AKQ | City of Hampton | 23 min |
| Aug 6, 2:55 PM EDT | Special Weather Statement | AKQ | Accomack | 35 min |
| Aug 6, 3:05 PM EDT | Areal Flood Advisory | AKQ | City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Virginia Beach | 115 min |
| Aug 6, 3:19 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 56 min |
| Aug 6, 3:38 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 22 min |
| Aug 6, 3:45 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 45 min |
| Aug 6, 4:03 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 57 min |
| Aug 6, 4:30 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 30 min |
| Aug 6, 4:33 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Cumberland, Powhatan, Prince George, City of Colonial Heights and 1 more | 42 min |
| Aug 6, 5:00 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 45 min |
| Aug 6, 5:13 PM EDT | Special Weather Statement | AKQ | City of Newport News | 62 min |
| Aug 6, 5:20 PM EDT | Special Weather Statement | AKQ | Chesterfield | 45 min |
| Aug 6, 5:53 PM EDT | Special Weather Statement | AKQ | Mathews | 37 min |
| Aug 6, 5:59 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Aug 6, 6:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 6, 7:14 PM EDT | Special Weather Statement | AKQ | Mathews | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.